Alert archive / Wisconsin / Wind Advisories in 2008
Wind Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Apr 16, 2008, 7:22 AM CDT for 22 counties in Wisconsin. It took effect at Apr 16, 2008, 8:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 7:22 AM CDT (12:22 UTC)
- In effect from
- Apr 16, 2008, 8:00 AM CDT
- Expired
- Apr 16, 2008, 3:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 161222 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 722 AM CDT WED APR 16 2008 ...STRONG SOUTH WINDS EXPECTED INTO MID AFTERNOON... .STRONG SOUTH WINDS WILL BE SEEN OVER CENTRAL AND NORTHEAST WISCONSIN THIS MORNING...LASTING INTO THE AFTERNOON HOURS AHEAD OF A COLD FRONT OVER MINNESOTA. THE WINDS ARE EXPECTED TO DECREASE DURING THE MID TO LATE AFTERNOON HOURS. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162000- /O.NEW.KGRB.WI.Y.0001.080416T1300Z-080416T2000Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 722 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS MORNING AND EARLY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KGRB 161548 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1048 AM CDT WED APR 16 2008 ...STRONG SOUTH WINDS EXPECTED TO LAST UNTIL MID-AFTERNOON... .STRONG SOUTH WINDS ARE EXPECTED TODAY. THE WINDS WILL BEGIN TO GRADUALLY DECREASE DURING THE MIDDLE TO LATE AFTERNOON HOURS. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162000- /O.CON.KGRB.WI.Y.0001.000000T0000Z-080416T2000Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1048 AM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. SUSTAINED SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED UNTIL MID-AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JS
000 WWUS73 KGRB 161943 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 243 PM CDT WED APR 16 2008 ...WINDS TO SLOWLY DIMINISH LATE THIS AFTERNOON AND THIS EVENING... .WINDS WILL START TO DIMINISH LATE THIS AFTERNOON...AND WILL CONTINUE TO DECREASE THIS EVENING. THE WIND AT MOST LOCATIONS SHOULD DROP TO 10 TO 20 MPH BY AROUND SUNSET. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162045- /O.EXP.KGRB.WI.Y.0001.000000T0000Z-080416T2000Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 243 PM CDT WED APR 16 2008 ...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON. WINDS WERE STILL QUITE STRONG ACROSS THE AREA AT 230 PM...BUT SHOULD START TO DIMINISH SHORTLY. ANYONE DRIVING A HIGH PROFILE VEHICLE SHOULD USE EXTRA CAUTION UNTIL THE WIND DIMINISHES. $$ JS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Apr 16, 5:07 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 16, 5:07 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 507 AM CDT WED APR 16 2008 .SHORT TERM...TODAY THROUGH THURSDAY. UPPER RIDGE TO CONTINUE TO SHIFT EAST...WITH SOUTHWEST FLOW OVER STATE. TROF OVER WEST TO BEGIN TO LIFT OUT IN RESPONSE TO NORTHERN STREAM TROF MOVING THROUGH LAKES. FORECAST CONCERN FOR TODAY ARE STRONG SURFACE WINDS...ESPECIALLY LATER MORNING. MODELS/PROFILER DATA OVER AREA CONTINUES TO SHOW 50 TO 55 KTS AROUND 3K FT...WITH LOCAL VAD HAVING 30 KTS AT 1K FT. MODELS SUGGEST THIS TO BACK OFF TOWARDS 12Z...THOUGH CONDITIONS THIS MORNING/EARLY AFTERNOON WILL BORDER WIND ADVISORY CRITERIA. BASED ON UPSTREAM TEMPERATURES AND TRENDS FROM YESTERDAY MADE NO SIG CHANGE TO HIGH TEMPS TODAY. COLD FRONT TO PASS THROUGH AREA LATE THIS AFTERNOON/EVENING. WILL BRING IT THROUGH DRY AS MOISTURE LACKING. BEST MOISTURE LIFTS NORTH INTO CANADA. FRONT STALLS TO THE SOUTH ON THU. MODELS ALL SHOW SIG FRONTOGENETIC FORCING SETTING UP OVER NORTHERN/CENTRAL WI BY THU AFTERNOON AS UPPER LOW LIFTS NORTH. MAIN CHANGE WAS TO PUT MORE DEFINITION IN TIMING OF POPS GRIDS. TEMPS TO TAKE SIG DROP THU AFTER TODAYS WARMTH...ESPECIALLY IN EAST AS WINDS SWITCH TO THE NORTHEAST. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY STALLED FRONT SOUTH OF WISCONSIN WILL BE THE FOCUS FOR RAIN CHANCES THURSDAY NIGHT AND INTO THE WEEKEND. SEVERAL ISSUES TO DEAL WITH ON HOW FAR NORTH PRECIPITATION WILL MAKE INTO OUR FORECAST AREA. GFS/WRF FURTHER NORTH WITH PRECIPITATION. THE ECMWF OVER THE LAST TWO DAYS HAS BEEN TRENDING NORTHWARD...THUS WILL TREND TOWARD THE OPERATIONAL GFS/WRF SOLUTION. WITH SOUTHWEST FLOW ALOFT AND THE SLOW MOVEMENT OF THE COLD FRONT ACROSS THE PLAINS TUESDAY AFTERNOON WOULD SUGGEST A FURTHER NORTH POSITION OF THE STALLED FRONT. ALSO HAVE TO DEAL WITH SURROUNDING OFFICES AS OPINIONS DIFFER ON HOW TO HANDLE THE NORTHWARD EXTENT OF THE PRECIPITATION. FOR FRIDAY NIGHT INTO SATURDAY NIGHT...WILL HAVE TO CONTEND WITH DIFFERING SOLUTIONS ON HOW THEY HANDLE THE CLOSED LOW. THE OPERATIONAL GFS/WRF BRING THE SYSTEM TOWARDS WISCONSIN WHILE CANADIAN/ECMWF PUSH THE SYSTEM DUE EAST AND WELL SOUTH OF WISCONSIN. WITH RETREATING CANADIAN HIGH TO THE NORTH...WONDERING IF A COMPROMISE IS IN STORE BETWEEN THE TWO SOLUTIONS. GFS ENSEMBLE MEMBERS WOULD SUPPORT A MORE NORTHEAST MOVEMENT WITH A QUICKER AND LESS DEEP OF A SYSTEM. SPRING TIME IS THE SEASON FOR CLOSED UPPER LOW...SO AGAIN WILL TREND WITH THE GFS. GFS QPF OUTPUT FOR SATURDAY IS PRETTY MUCH A SPLIT BETWEEN THERE BEING PRECIPITATION AND NO PRECIPITATION BETWEEN ITS MEMBERS. FOR THURSDAY NIGHT AND FRIDAY...WILL RAISE POPS TO NEAR 80 PERCENT OVER THE SOUTH WITH CHANCE OR SLIGHT CHANCES OVER THE FAR NORTH. CONTINUED CHANCES FOR RAIN FRIDAY NIGHT AND SATURDAY UNTIL LATER MODEL RUNS CAN SORT OUT THE MESS. CONTEMPLATED ON ADDING THUNDER TO THE FORECAST THURSDAY NIGHT...BUT LEFT IT OUT FOR NOW DUE TO COORDINATION PURPOSES. 850MB LIFTED INDICIES APPROACH ZERO FOR THE POTENTIAL FOR THUNDERSTORMS OVER THE FAR SOUTHEAST. NEXT SIGNIFICANT SYSTEM WILL AFFECT THE AREA EARLY NEXT WEEK. && .AVIATION...WINDS WILL CONTINUE TO BE STRONG AND GUSTY TODAY...SLACKING OFF THIS EVENING WITH PASSAGE OF FRONT. VFR CONDITIONS TO CONTINUE INTO TONIGHT WITH DRY FRONTAL PASSAGE. && .MARINE...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING DUE TO STRONG SURFACE GRADIENT BETWEEN HIGH OVER OHIO VALLEY AND COLD FRONT OVER MN. COLD LAKE TEMPS/STABILITY OVER LAKE EXPECTED TO KEEP WINDS BELOW GALE CRITERIA THOUGH MAY SEE SOME GUSTS CLOSE ALONG SHORE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, Apr 16, 6:07 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 607 AM CDT WED APR 16 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171315- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 607 AM CDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG...GUSTY SOUTH TO SOUTHWEST WINDS TODAY MAY CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL STALL OUT OVER THE REGION LATER IN THE WEEK...AND SHOULD PROVIDE THE FOCUS FOR MODERATE RAINFALL OVER PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL WISCONSIN FROM THURSDAY THROUGH SATURDAY. LOCATIONS SOUTHEAST OF A LINE FROM MARINETTE TO WAUTOMA COULD SEE THREE DAY RAINFALL TOTALS APPROACHING AN INCH. THIS COULD RESULT IN SOME MINOR RISES ON RIVERS OR STREAMS. PERSONS LIVING NEAR RIVERS OR STREAMS SHOULD MONITOR LATER FORECASTS AND STATEMENTS. THERE IS A CHANCE OF THUNDERSTORMS NEXT MONDAY AND TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...THOUGH SPOTTERS ARE REQUESTED TO REPORT ANY WIND GUSTS OF 40 MPH OR GREATER. LMZ521-522-541>543-171315- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 607 AM CDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT...FOR STRONG SOUTH WINDS AND HIGH WAVES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS NEXT MONDAY AND TUESDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED.
Nearby
Wind Advisories in Wisconsin, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.